Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 28, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 6, 2010, 6:38 PM CDT for Cheyenne County, Rawlins County, Kansas; Dundy County, Hitchcock County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2010, 6:38 PM CDT (23:38 UTC)
- Expired
- May 6, 2010, 7:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheyenne County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 73 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:11 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 6, 4:11 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
311 PM MDT THU MAY 6 2010
.DISCUSSION...
300 PM MDT THU MAY 6 2010
HAVE ISSUED A FROST ADVISORY FOR THE COLORADO COUNTIES OVERNIGHT
TONIGHT AND A FREEZE WATCH FOR OVERNIGHT FRIDAY NIGHT.
THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT AS A WARM
FRONT MOVES NORTH ACROSS THE FORECAST AREA WITH A DRYLINE
INTERSECTING IT AND EXTENDING INTO THE TEXAS PANHANDLE. THESE FEATURES
MAY PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT IF A WEAK
LIFTING ACROSS THE CENTRAL HIGH PLAINS THIS AFTERNOON PROVIDES
ENOUGH MED-LEVEL DESTABILIZATION TO THE WELL CAPPED ATMOSPHERE.
ONCE THE COLD FRONT MOVES THROUGH THIS EVENING...OVERNIGHT LOWS
ARE EXPECTED TO DIP DOWN TO NEAR OR JUST BELOW FREEZING BRIEFLY
ACROSS NORTHEAST COLORADO AS AN AREA OF SURFACE HIGH PRESSURE
MOVES INTO THE REGION. COOLER TEMPERATURES WILL REMAIN IN PLACE ACROSS
THE FORECAST AREA FOR A COUPLE OF DAYS WITH DAYTIME HIGHS IN THE
UPPER 50S AND LOWER 60S FRIDAY AND SATURDAY. OVERNIGHT LOWS FRIDAY
NIGHT AND EARLY SATURDAY MORNING WILL BE THE COOLEST OF THE
FORECAST PERIOD. OVERNIGHT LOWS FRIDAY NIGHT/EARLY SATURDAY
MORNING ARE EXPECTED TO DROP TO BELOW FREEZING AND WILL REMAIN
THERE FOR SEVERAL HOURS ACROSS MUCH OF THE FORECAST AREA. THE AREA
OF EXPECTED FREEZE MAY NEED TO BE FINE TUNED...BUT SENSITIVE
VEGETATION THAT HAS ALREADY EMERGED MAY BE AFFECTED...ESPECIALLY
EARLY SATURDAY MORNING.
SUNDAY AND MONDAY WILL BE WARMER AS AN UPPER SHORT WAVE RIDGE
MOVES OVER THE HIGH PLAINS REGION AHEAD OF THE NEXT TROUGH
APPROACHING OVER THE WESTERN UNITED STATES. THE UPPER LOW LIFTS
EAST OF THE CENTRAL ROCKIES MONDAY EVENING WITH THE ASSOCIATED
SURFACE LOW LIFTING FROM THE PANHANDLE REGION INTO SOUTHERN IOWA
OVERNIGHT MONDAY NIGHT. WITH A GOOD MOISTURE FEED INTO THE FORECAST
AREA AHEAD OF THE SYSTEM AND WRAPAROUND FLOW TO FOLLOW...EXPECTED
A PERIOD OF SCATTERED THUNDERSTORMS EACH DAY FROM SUNDAY NIGHT
THROUGH MONDAY NIGHT. THE LATTER PART OF THE WEEK WILL HAVE A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AS ADDITIONAL
SHORT WAVE TROUGHS MOVE ACROSS THE REGION AHEAD OF THE NEXT UPPER
TROUGH APPROACHING SLOWLY OVER THE WESTERN UNITED STATES.
LOCKHART
&&
.AVIATION...
1150 AM MDT THU MAY 6 2010
FOR THE 18Z TAFS...VERY UNCERTAIN TAF FORECAST. WIND FIELD...ESPECIALLY
NEAR KGLD...IS HIGHLY VARIABLE IN DIRECTION AND SPEED. RUC LOOKS
TO HAVE A GOOD HANDLE ON THIS AND USED FOR THE BEGINNING OF THE
TAFS. DO NOT EXPECT THE VERY STRONG WINDS/COLD FRONT ARRIVAL UNTIL
EARLY IN THE EVENING. WINDS LOOK TO STAY UP ALL NIGHT EVEN THOUGH
NO GUSTS ARE EXPECTED. ONCE THE SUN COMES UP...THE GUSTINESS WILL
BEGIN AGAIN.
DUE TO LACK OF LIFT AND CAPPED LOWER LEVELS...DO NOT EXPECT
THUNDERSTORMS TO DEVELOP UNTIL EARLY THIS EVENING NEAR BOTH TAF
SITES. AND EVEN THEN NOT SURE HOW MUCH THE COVERAGE WILL. SO CHOSE
HANDLE WITH VCTS AT THIS TIME WITH THE THUNDERSTORM THREAT ENDED
BY 06Z. CLOUD DECK AT KMCK LOOKS TO STAY JUST ABOVE MVFR AT THIS
TIME.
BULLER
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
KSZ001>004-013>016-027>029-041-042.
NE...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
NEZ079>081.
CO...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
COZ090>092.
FROST ADVISORY FROM 1 AM TO 8 AM MDT FRIDAY FOR COZ090>092.
&&Hazardous weather outlook, May 6, 11:45 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT THU MAY 6 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT THU MAY 6 2010 /1145 AM CDT THU MAY 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR EASTWARD MOVING SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING CAPABLE OF PRODUCING HAIL AND GUSTY WINDS EAST OF A LINE FROM STRATTON NEBRASKA TO GOVE KANSAS. NON-SEVERE THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ALONG A COLD FRONT THAT WILL MOVE THROUGH THE REGION EARLY THIS EVENING AND TONIGHT. ADDITIONALLY...BEHIND THE COLD FRONT NORTHERLY WINDS OF 25 TO 35 MPH WITH BRIEF GUSTS TO 45 MPH ARE EXPECTED. THE WINDS SHOULD RELAX AFTER MIDNIGHT TONIGHT TO 15 TO 25 MPH BY DAWN FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BELOW NORMAL TEMPERATURES ARE EXPECTED OVER THE WEEKEND. ON SATURDAY MORNING THERE IS THE POSSIBILITY FOR AREAS OF FROST AND FREEZING TEMPERATURES WEST OF A MCCOOK NEBRASKA TO RUSSELL SPRINGS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON. AEP/BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:54 PM CDT | Freeze Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 23 hr |
| May 6, 3:54 PM CDT | Frost Advisory | GLD | Cheyenne, Kit Carson, Yuma | 15 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.